MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8220
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2021 and suture was used.During the procedure, the problem of pulling off suture needle had happened.Changed another one to complete the surgery.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Investigation summary: after visual inspection of an image received to ethicon inc for evaluation.A detached needle and needle / suture could be observed, the product code should be m8220 and the packet must contain two strands double armed.The manufacturing records could not be reviewed as the batch number is unknown.No conclusion could be reached on the cause of the reported complaint, as the sample was not returned for analysis as part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide procedure name, please provide lot number, please provide status of product return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/22/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: visual inspection of an image was received for evaluation.A detached needle and needle / suture could be observed, the product and the packet must contain two strands double armed.The manufacturing records could not be reviewed as the batch number is unknown.Visual analysis of the returned sample determined that a top folder piece and two detached needles of product were received for evaluation.The swage and attachment area were noted to be as expected, marks by the surgical instrument were noted on the body needle and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.No conclusion could be reached as to what caused the reported complaint.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 2X36IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12465464
Report Number2210968-2021-08383
Device Sequence Number14434273
Product Code GAW
UDI-Device Identifier10705031045613
UDI-Public10705031045613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8220
Device Catalogue NumberM8220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1